Hail, Ida
- When
- August 26, 5:43 PM CST
- Where
- Ida County, 8 mi SE of Ida Grove
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.267, -95.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 26, 2:45 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CDT THU AUG 26 2004 .DISCUSSION... MAIN ISSUE THIS AFTERNOON IS PCPN THREAT IN FIRST 24-36H...THEN PRETTY MUCH A TEMPERATURE FCST. HARD TO FIND ACTUAL FRONTAL ZONE WITH ALL THE SHRA OUTFLOW WANDERING...BUT ON VSBL STLT AM NOW SEEING FRONTAL ZONE ALMOST CLEAR OF CWA ATTM LINGERING CLOSE TO KSLB. SVR THREAT IS REALLY MINIMAL AT BEST OVER FAR SERN CWA...AND WL LKLY BE AREA BETWEEN FRONTAL ACTION AND ERUPTION OF IA CONVECTION THAT GETS NOTHING AT ALL...AS COMPENSATING SUBSIDENCE ALSO WKNS FRONTOGENETIC BAND FOR A TIME TONIGHT. DRY AIR MUCH DEEPER IN WRN AND NWRN CWA...SO WL EITHER KEEP FULLY DRY AS DIURNAL TSRA TO N WL DIE OFF THIS EVENING...OR A FEW SPRINKLES BUFFERING MORE SHRA PCPN BAND. SECONDARY FRONTAL BNDRY DIVING SWRD THRU ND ATTM...AND SHUD REACH NRN CWA BY ARND 06Z...I90 ARND 09Z...AND CLEAR CWA SHORTLY AFTER DAYBREAK. LATE TONIGHT...NEXT JET ENTRANCE STARTS TO MOVE TOWARD SCNTRL...AND WL SPREAD MORE SCT SHRA IN FRONTOGENETIC BAND INTO MO RVR AREAS. 305K ISENTROPIC SFC DEFINES LIFT PD FAIRLY WELL...AND WL TIME WITH LIMITING TRAJECTORY AS BEST CAN DO. WKLY UNSTABLE IN SHALLOW LYR IN MID LVLS...AND TMPS ARE IN A NICE DENDRITIC ZONE...SO COLD CLOUD PROCESSES SHUD LEAD TO FAIRLY EFFICIENT PCPN PRODUCTION. COULD EVEN SEE SOME ISO-SCT THUNDER IN BAND ACRS FAR S. TEMPWISE...MORE CLOUDS AND PCPN WL LKLY MAKE FOR SEMI INVERTED TMPS WITH WARMER IN NW THAN SE. CORE OF HIGH PRESSURE DROPS ACRS CWA LTR FRI NIGHT AND SAT...DIMINISHING WINDS...AND TAKING TMPS BACK DOWN BLO NORMAL. FAIRLY COLD ALFT ON SAT...SO SHUD REPOPULATE WITH SCT CUS...ESPLY E OF I 29. WL PLAY SUNDAY AS DAY WITH POTENTIAL FOR STRONG PREFRONTAL WARMING AHEAD OF WAVE. HOWEVER...DIGGING WAVE TO NW WL LKLY KEEP SFC WINDS FROM COMING ALL AROUND OVR ERN CWA...AND THEREFORE IN COOLER TRAJECTORY. WARMEST IN SWRN CWA...AND WL GO FROM NEAR COOLER GFS MIX OUT E...TO ABOVE COOLER MIX OUT WEST. BY LATE DAY...BEST OF DYNAMICS DEFINITELY WITH FRONT OVR MN...BUT TAILING OF JET DYNAMICS IN EXIT REGION OVR FRONT IN FAR ERN SD AND NRN SW MN TOWARD POTENTIAL TRIPLE PT LIKE FEATURE...FOR CHC TSRA. THIS WL CONTINUE INTO EARLY EVNG...BEFORE LOSS OF HEATING WITH PRESENCE OF MARGINAL MOISTURE WL DIMINISH ALREADY SCARCE ACTIVITY. UNDER INSPECTION ON SEVERAL FRONTS...THE EXTENDED RANGE DOES NOT APPEAR TO BE VERY ACTIVE AT THIS POINT. THERE IS A LARGE DEGREE OF MODEL CONSENSUS THAT AT LAST...RIDGING WILL TAKE CONTROL OF NRN PLAINS AND HOLD ON THROUGH MOST OF THE WEEK. ENSEMBLES SHOW ABNORMALLY LOW SPREAD WITH ONLY SOME TIMING DIFFERENCES FOR THE MOST PART...ESPECIALLY BY DAYS 6-7 IN PAC NW...WITH THE USUAL SUSPECTS FOR PROGRESSION VS DIGGING OF WRN TROUGH. SOME UNCERTAINTY THERE WITH INTERACTION OF PAC JET WITH CRNT SIG TROPICAL ACTIVITY. ALSO... MORE AMPLITUDE TO PATTERN ON ECMWF/UK SEEMS TO NOT BE SUPPORTED BY MEMBERS OF ENSEMBLE SUITE AS A WHOLE...SO WL GO WITH SOMEWHAT LESS INTRUSIVE BACKDOOR COOL PUSH EARLY IN WEEK. THE ONLY PERIOD THAT THERE WAS A TEMPTATION TO INTRODUCE PCPN IS MON NIGHT WHEN GFS BRINGS A WK SRN STREAM CLOSED LOW ALG SRN EDGE OF WLYS FROM LTR MON NIGHT INTO TUE...AND HAVE FRONTAL ZONE WITH CONVERGENCE IN PROXIMITY. SURGE OF BL MSTR RIGHT NOW LOOKS TO TIME OUT FOR THE TUE NIGHT LLJ TO BRING IN ON WED. ERN CWA WILL CONTINUE TO FEEL MORE OF A SE COMP OF SOMEWHAT COOLER AIR WHICH WL HOLD BACK WARMING WITH RIDGE BUILDING...WHICH LOOKS TO TAKE A MORE FIRM HOLD ON WRN CWA. FRONTAL ZONE WL START TO CREEP CLOSER TO AREA BY DAY 7...AND INCRSG GRADIENT WILL SQUIRT WARMER AIR MORE TO E WITH TIME...AS WELL AS KEEP ELEVATED LOCATIONS A BIT WARMER. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1102 AM CDT THU AUG 26 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1102 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER LATER THIS AFTERNOON INTO EARLY THIS EVENING...SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA...SOUTHEAST OF JEFFERS TO SIOUX CITY LINE. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 300 PM...SOUTHEAST OF A JEFFERS MINNESOTA TO SIOUX CITY IOWA LINE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Omaha radar (KOAX), 135 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418891.